MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA CEMENTED TIBIA; PROSTHESIS KNEE

ZIMMER BIOMET, INC. PERSONA CEMENTED TIBIA; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient underwent a revision procedure two days post implantation due to wrong tibial component used.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
(b)(4).D10 - medical product: articular surface, catalog #: 42522100810, lot #: 65863775.Cruciate retaining, catalog #: 42508606602, lot #: 65754640.Fix fluted pin, catalog #: 20800000010, lot #: 65999720.Fix fluted pin, catalog #: 20800000011, lot #: 66001515.Navitracker kt a knee & spine, catalog #: 20800000007, lot #: 052323a4.Reported event was unable to be confirmed due to limited information received from the customer.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.
 
Event or Problem Description
It was reported patient underwent a revision procedure two days post implantation due to wrong tibial component used.Post-operatively it was recognized that a cemented component was opened and placed in the surgical field when a press-fit tibial component was requested.The patient was revised on with exchange to the correct tibial component and replacement of the articular surface.Attempts to obtain additional information have been made; however, no more is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; section h6 was corrected.The event is confirmed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient underwent a revision of the right tibial component under general anesthesia (estimated blood loss: 100cc) due to the inadvertent implantation of a cemented tibial component during a knee replacement procedure earlier that week.The arthrotomy was reopened, sutures removed, and the tibial bearing and component were carefully extracted without bone loss or damage to the keel punch.A press-fit tibial component, which had originally been intended, was correctly implanted with an excellent fit, and the bearing was replaced without difficulty.The surgery was successful, achieving satisfactory stability and range of motion, and the patient was transferred in stable condition to recovery, to be discharged home with a follow-up clinic appointment.The root cause of the reported issue is attributed to off label use.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.

Brand Name
PERSONA CEMENTED TIBIA
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20084684
Report Number0001822565-2024-02775
Device Sequence Number15406589
Product Code JWH
UDI-Device Identifier00889024632134
UDI-Public(01)00889024632134(17)321108(10)65644709
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K221479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42536007502
Device Lot Number65644709
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer01/30/2025
07/23/2025
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date02/18/2025
07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale